Open Access
Translator Disclaimer
May, 1973 Expectation Consistency and Generalized Bayes Inference
A. P. Dawid, M. Stone
Ann. Statist. 1(3): 478-485 (May, 1973). DOI: 10.1214/aos/1176342413

Abstract

In a previous paper, the authors introduced a new criterion of expectation consistency between probability distributions of discrete data given discrete parameter values and arbitrary posterior probability distributions for the parameter. It is here shown, under very weak assumptions, that expectation consistency implies that the posterior distributions are generalized Bayes. However when the posterior distributions are generalized Bayes, the implied prior distribution need not be unique. The class of implied distributions is characterized in terms of a partition of parameter space.

Citation

Download Citation

A. P. Dawid. M. Stone. "Expectation Consistency and Generalized Bayes Inference." Ann. Statist. 1 (3) 478 - 485, May, 1973. https://doi.org/10.1214/aos/1176342413

Information

Published: May, 1973
First available in Project Euclid: 12 April 2007

zbMATH: 0259.62005
MathSciNet: MR350942
Digital Object Identifier: 10.1214/aos/1176342413

Subjects:
Primary: 62A15
Secondary: 90D30

Keywords: countable parameter space , expectation consistency , generalized Bayes , Inverse inference

Rights: Copyright © 1973 Institute of Mathematical Statistics

JOURNAL ARTICLE
8 PAGES


SHARE
Vol.1 • No. 3 • May, 1973
Back to Top